Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 3, NWS Norman, OK

January 3, 2000Pontotoc County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jan 3, 2000, 1:45 AM CST for Pontotoc County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 3, 2000, 1:45 AM CST (07:45 UTC)
Expired
Jan 3, 2000, 2:10 AM CST
In force
25 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pontotoc County, OK

The radar

The Norman radar (KTLX), 98 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 11:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3258 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOUN 030746
SVROKC
OKC123-030810-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
145 AM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 210 AM CST

* AT 145 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8
  MILES SOUTHWEST OF FITTSTOWN...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE FITTSTOWN AND STONEWALL

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3452 9683 3452 9652 3469 9649 3492 9641

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:35 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 2, 9:35 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CST SUN JAN 2 2000

AT THE SURFACE THE WINDS HAVE COME AROUND TO AN EASTERLY COMPONENT
AND WILL TRY TO ADVECT MOISTURE BACK SLOWLY TO THE WEST ALTHOUGH THE
MID TO UPPER 50 DEWPOINTS ARE CURRENTLY CONFINED TO BRYAN AND ATOKA
COUNTIES.

AS THE UPPER WAVE MOVES OUT OF THE SOUTHERN ROCKIES... MID LEVEL CLOUDS
AND A FEW SHOWERS HAVE QUICKLY DEVELEPED ACROSS NW TEXAS AND ARE
MOVING INTO MY NORTH TEXAS ZONES.  THIS DESPITE THE DRY 00Z
SOUNDINGS OBSERVED AT OUN AND AMA.  ONCE THE LIFT ASSOCIATED WITH
THIS WAVE STARTS TO INTERACT WITH BETTER MOISTURE FARTHER EAST...
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD.  THIS IS
HANDLED PRETTY WELL IN THE CURRENT PACKAGE.

HAVE ALREADY UPDATED ZONES THIS EVENING TO ACCOUNT FOR CHANGES IN
WIND DIRECTION AND SOME COOLER AIR SPILLING INTO NORTHERN OKLAHOMA.
NO UPDATE WILL BE ISSUED AT THE CURRENT TIME... HOWEVER TH0E ZONES
WILL BE UPDATED TO TAKE CARE OF TEMPORAL WORDING AS THE SITUATION
EVOLVES.

.26.

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jan 3, 1:38 AM CST, 7 minutes before
OKZ039-044-045-TXZ085-086-088>090-030830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 AM CST MON JAN 3 2000

SEVERE THUNDERSTORM WATCH NUMBER 1 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES IN NORTH TEXAS AND SOUTHERN OKLAHOMA.

IN TEXAS...ARCHER...BAYLOR...CLAY...WICHITA AND WILBARGER.

IN OKLAHOMA...COTTON...JEFFERSON AND STEPHENS.

THE THUNDERSTORM ACTIVITY HAS MOVED EAST OF THESE COUNTIES.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:24 AM CSTSevere Thunderstorm WarningOUNJohnston36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.